MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be returned.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Event or Problem Description
The customer reported to olympus, the single use mechanical lithotriptor v was incarcerated and the basket could not be removed during an endoscopic mechanical lithotripsy (eml) procedure.The lithotriptor was withdrawn together with the scope.Another scope and lithotriptor were used to complete the procedure.There was a delay in procedure and the patient was under sedation at the time of delay.Duration of delay was unknown.The lithotriptor sheath was caught in the forceps elevator of the scope and the sheath could not be removed from the bml handle.The device was inspected before usage and there were no issues.There were no reports of patient harm associated with the event.This report captures the complaint on the lithotriptor (model: bml-v437qr-30, model description: single use mechanical lithotriptor v ).Patient identifier (b)(6) captures complaint on the scope (model : jf-260v, model description : evis lucera duodenovideoscope , serial number : (b)(4).Patient identifier (b)(6) captures complaint on the bml handle (model: maj-441, model description: bml handle v).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, correction to g2, and the device evaluation.Please see updates to d8, d9, g2, h3, h4, h6 and h10.The device was returned to olympus for inspection, and the customer's complaint (gallstones were temporarily stuck in the basket) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the tube sheath was severed by the customer for emergency measures.A definitive root cause of the gall stones temporarily stuck in the basket could not be determined, however probable causes include: 1) due to various factors such as the size, hardness or shape of the calculus, a load beyond the resistance strength applied to bml-v437qr-30 during the lithotripsy.2) as a result, the coil misaligned, and the coil sheath was deformed.3) an attempt was made to remove the device from endoscope.However, the deformed portion of the coil sheath got stuck at the forceps elevator.This prevented the device from removing from the endoscope.The following is included in the instructions for use: ¿do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break and part of this instrument may remain in the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.A lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.This instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.During lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.Do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.If it is difficult to remove the basket sire from the bml handle, depress the button on the bml handle¿s holder firmly for easy removal.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16626338
Report Number9614641-2023-00439
Device Sequence Number4457806
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number25K
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V DUODENOVIDEOSCOPE (SERIAL NO: (B)(6).; MAJ-441 (BML HANDLE V).
Patient SexUnknown